Alert archive / Michigan / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 60, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 6, 2014, 9:09 PM EDT for Ottawa County, Michigan. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2014, 9:09 PM EDT (01:09 UTC)
- Expired
- Jul 6, 2014, 9:46 PM EDT
- In force
- 37 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Ottawa County, MI
The radar
The Grand Rapids radar (KGRR), 34 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 9:13 PM EDT | TSTM WND DMG | 3 Sw Olive Center, MI | TREE DOWN AT PORT SHELDON ST. AND US-31. TIME ESTIMATED FROM RADAR. |
| Jul 6, 9:30 PM EDT | HAIL 0.25 | 2 E Jenison, MI | PEA-SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 1.2 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 227 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
565
WUUS53 KGRR 070109
SVRGRR
MIC139-070200-
/O.NEW.KGRR.SV.W.0060.140707T0109Z-140707T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
909 PM EDT SUN JUL 6 2014
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN OTTAWA COUNTY IN SOUTHWEST MICHIGAN...
* UNTIL 1000 PM EDT
* AT 908 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PORT
SHELDON...AND MOVING EAST AT 35 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HOLLAND... BEECHWOOD... HUDSONVILLE...
HOLLAND STATE PARK... LAKE MACATAWA... OLIVE CENTER...
DRENTHE... BAUER... JAMESTOWN...
JENISON... PORT SHELDON... ALLENDALE...
ZEELAND... TALLMADGE... AGNEW...
GRAND VALLEY... NORTH BLENDON... WEST OLIVE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4302 8579 4277 8578 4277 8622 4296 8623
TIME...MOT...LOC 0109Z 265DEG 30KT 4287 8614
HAIL...1.75IN
WIND...60MPH
$$
NJJ2 follow-up statements
000
WWUS53 KGRR 070125
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
925 PM EDT SUN JUL 6 2014
MIC139-070200-
/O.CON.KGRR.SV.W.0060.000000T0000Z-140707T0200Z/
OTTAWA MI-
925 PM EDT SUN JUL 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
OTTAWA COUNTY UNTIL 1000 PM EDT...
AT 921 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BORCULO...AND
MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HUDSONVILLE... OLIVE CENTER... DRENTHE...
BAUER... JAMESTOWN... JENISON...
ALLENDALE... ZEELAND... TALLMADGE...
GRAND VALLEY... NORTH BLENDON... CRISP...
BORCULO... SOUTH BLENDON... NEW HOLLAND...
BEAVERDAM... NOORDELOOS... VRIESLAND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4302 8579 4277 8578 4279 8610 4297 8611
TIME...MOT...LOC 0125Z 265DEG 30KT 4288 8596
HAIL...1.00IN
WIND...60MPH
$$056 WWUS53 KGRR 070146 RRA SVSGRR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 946 PM EDT SUN JUL 6 2014 MIC139-070157- /O.CAN.KGRR.SV.W.0060.000000T0000Z-140707T0200Z/ OTTAWA MI- 946 PM EDT SUN JUL 6 2014 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OTTAWA COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 4302 8579 4277 8578 4279 8610 4297 8611 TIME...MOT...LOC 0147Z 265DEG 30KT 4290 8571 $$ 93
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 7:44 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 6, 7:44 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
744 PM EDT SUN JUL 6 2014
LATEST UPDATE...
AVIATION
.SYNOPSIS...
ISSUED AT 331 PM EDT SUN JUL 6 2014
A COLD FRONT WILL APPROACH THE AREA FROM THE NORTHWEST TONIGHT AND
MOVE OFF TO THE EAST OF THE AREA ON MONDAY. AHEAD OF THE FRONT
SHOWERS AND THUNDERSTORMS ARE LIKELY TONIGHT. SOME OF THE STORMS MAY
BE STRONG TO LOCALLY SEVERE AFTER SUNSET. MAINLY DRY WEATHER IS
EXPECTED ON MONDAY AFTER THE RAIN MOVES EAST IN THE MORNING. ANOTHER
AREA OF LOW PRESSURE WILL SLIDE THROUGH THE GREAT LAKES ON TUESDAY
WITH SHOWERS AND STORMS RETURNING TO THE FORECAST FOR MONDAY NIGHT
THROUGH TUESDAY. COOLER AND DRIER WEATHER IS FORECAST FOR MID WEEK
WITH HIGH PRESSURE SETTLING INTO THE GREAT LAKES.
&&
.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 331 PM EDT SUN JUL 6 2014
MAIN FORECAST FOCUS IN THE SHORT TERM IS THE THREAT OF STRONG TO
SEVERE STORMS TONIGHT.
THE THREAT FOR STRONG/SEVERE STORMS EXISTS...BUT THE EXTENT OF LOWER
CLOUD UPSTREAM MAKES IT A TOUGHER FORECAST. INSTABILITY HAS BEEN
HELD BACK SOME DUE TO THE CLOUD COVER BUT EVEN SO THE AIR MASS IS
RECOVERING. MEAN LAYER CAPES OF 2000 J/KG ARE ALREADY NOSING INTO
SOUTHERN WISCONSIN. FEEL INSTABILITY WILL SLIDE INTO SOUTHWEST LOWER
MICHIGAN AS WE HEAD THROUGH THE EVENING ADVECTING IN FROM UPSTREAM.
THE MID LEVEL SHORTWAVE THAT WILL MOVE THROUGH THIS EVENING WILL ADD
A BOOST TO THE CONVECTION AS WELL. THE TIMING WILL NOT BE IDEAL
THOUGH AS THE BULK OF OUR STORMS SHOULD OCCUR BETWEEN 800PM AND
400AM. IN ADDITION THE MID LEVEL JET STREAM IS MARGINAL...SUB 40
KNOTS. EXPECT STORMS OVER MUCH OF THE AREA...WITH OCCASIONAL STRONG
STORMS WORKING THROUGH. A SOLID LOW LEVEL JET AND 850MB MOISTURE
TRANSPORT COULD BRING A FEW SEVERE STORMS TO THE AREA. STORMS WILL
LIKELY FIRE BOTH UPSTREAM AND MOVE IN...AS WELL AS DEVELOP OVERHEAD
VIA THE MID LEVEL SHORTWAVE AND MOISTURE ADVECTION.
THE PRECIP WILL MOVE EAST MONDAY MORNING WITH A PERIOD OF QUITE
WEATHER MONDAY AFTERNOON INTO MONDAY EVENING. TUESDAY/S SYSTEM IS
NOT HANDLED WELL BY THE SHORT TERM MODELS WITH THE ECMWF STILL A
STRONGER OUTLIER. EXPECTING SHOWERS AND STORMS TO MOVE THROUGH THE
AREA LATE MONDAY NIGHT INTO TUESDAY MORNING. NOT ANTICIPATING SEVERE
WEATHER WITH SOME LOCALLY HEAVY RAINS POSSIBLE.
.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
ISSUED AT 331 PM EDT SUN JUL 6 2014
TRENDED POPS A BIT LOWER...ESPECIALLY INTO THE AFTERNOON ON
WEDNESDAY. THE UPPER TROUGH MOVES THROUGH EARLY AND SURFACE HIGH
PRESSURE QUICKLY FILLS IN LATER IN THE DAY. FEEL WE WILL ONLY SEE
ISOLATED LEFTOVER SHOWERS IN THE NORTH WHICH SHOULD MOVE OUT DURING
THE AFTERNOON.
THE SECOND HALF OF THE WORK WEEK SHOULD SEE BELOW NORMAL TEMPS WITH
HIGHS MAINLY IN THE 70S AND LOWS IN THE 50S. THIS MID SUMMER
COMFORTABLE AIR MASS WILL BE COURTESY OF A PERSISTENT NW UPPER
FLOW. THIS PERIOD ALSO LOOKS TO REMAIN DRY.
HOWEVER AS WE APPROACH THE WEEKEND THE NORTHWEST UPPER FLOW RELAXES
AND RETURN FLOW AT THE SURFACE WILL BRING A RETURN TO NEAR NORMAL
TEMPS. THE SOUTHERLY FLOW SHOULD ALSO COME WITH A PUSH OF GULF
MOISTURE. THIS BETTER MOISTURE SHOULD RESULT IN SHOWERS AND STORMS
STARTING FRIDAY NIGHT OR SATURDAY. THERE ARE TIMING DIFFERENCES...
BUT IT APPEARS A COLD FRONT COMES THROUGH SATURDAY OR SATURDAY
NIGHT...LEADING TO A MOSTLY DRY SUNDAY.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 740 PM EDT SUN JUL 6 2014
LATEST RADAR SHOWS SHOWERS AND STORMS DEVELOPING RAPIDLY OVER
WESTERN LOWER MICHIGAN. WE/LL LIKELY SEE TSRA MOVE ACROSS THE TAF
SITES AROUND 00-01Z. MORE STORMS OVER CENTRAL WISCONSIN WILL
ARRIVE NEAR 06Z. MVFR CONDITIONS AND POSSIBLY IFR CONDITIONS
EXPECTED THROUGH 12Z.
&&
.MARINE...
ISSUED AT 331 PM EDT SUN JUL 6 2014
WAVES CONTINUE AROUND 4 FEET LATE THIS AFTERNOON AT LUDINGTON AND
AROUND 3 FEET AT PORT SHELDON. LUDINGTON WEBCAM SHOWS LOTS OF
WHITECAPS TO THE SOUTHWEST. BUFKIT WIND OVERVIEWS SHOW THE CORE OF
THE WIND WORKING THROUGH THIS EVENING. SO...EXPECT CONDITIONS TO
DETERIORATE THE REMAINDER OF THE BEACH/BOATING DAY. WINDS AND WAVES
SHOULD BE ON THE INCREASE THROUGH SUNSET. SMALLER WATER CRAFT AND
SWIMMERS WILL CONTINUE TO FIND HAZARDOUS CONDITIONS.
THE WIND AND WAVES SHOULD SETTLE DOWN A BIT FOR MONDAY AND MONDAY
NIGHT. MODEL DISCREPANCIES ON TUESDAY LEAD TO A LOWER CONFIDENCE
FORECAST.
&&
.HYDROLOGY...
ISSUED AT 331 PM EDT SUN JUL 6 2014
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TONIGHT AS STORMS TRAVERSE
THE AREA. PWAT VALUES RISE TO AROUND 2 INCHES...SO ANY STORMS WILL
BE CAPABLE OF PUTTING DOWN 1 TO 2 INCH PER HOUR RATES. THE STORMS
SHOULD BE PRESSING OFF TO THE EAST AT A DECENT PACE...25-30
MPH...SO NOT EXPECTING WIDESPREAD HEAVY RAIN. BASIN AVERAGE RAINS
THOUGH OF A HALF INCH TO AN INCH ARE QUITE POSSIBLE. SOME WITHIN
BANK RIVER RISES MAY BE SEEN ON THE MAINSTEM RIVERS. LOCALLY...SOME
URBAN...SMALL STREAM AND POOR DRAINAGE AREA FLOODING IS POSSIBLE
WHERE THE HEAVIEST SWATHS OF RAIN FALL.
ANOTHER PERIOD OF RAIN WILL OCCUR LATE MONDAY NIGHT INTO TUESDAY.
PWATS ARE NOT QUITE AS HIGH WITH THIS SYSTEM AND THERE IS SOME MODEL
DISCREPANCY SO AT THIS POINT NOT EXPECTING ANY FLOODING. SOME
LOCALLY HEAVY RAIN MAY BE POSSIBLE DURING THIS PERIOD AS WELL
THOUGH.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...BEACH HAZARDS STATEMENT THROUGH MONDAY MORNING FOR MIZ037-043-
050-056-064-071.
LM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT MONDAY FOR LMZ844>849.
&&
SYNOPSIS...DUKE
SHORT TERM...DUKE
LONG TERM...JK
AVIATION...93
HYDROLOGY...DUKE
MARINE...DUKEHazardous weather outlook, Jul 6, 7:53 AM EDT, 13 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 753 AM EDT SUN JUL 6 2014 MIZ037>040-043>046-050>052-056>059-064>067-071>074-071015- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 753 AM EDT SUN JUL 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED AFTERNOON THUNDERSTORMS WILL BECOME NUMEROUS TONIGHT. A FEW OF THE STORMS COULD BE SEVERE. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY HAZARDS. THERE IS AN ELEVATED RISK FOR EXCESSIVE RAIN TO PRODUCE SMALL STREAM AND URBAN FLOODING. WHERE THE STORMS PERSIST...MORE THAN TWO INCHES OF RAIN WILL BE POSSIBLE. FREQUENT LIGHTNING COULD ACCOMPANY THE STORMS. THE MAIN STORM MOTION WILL BE EAST SOUTHEAST AT AROUND 25 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND AGAIN ON SATURDAY. GUSTY WINDS AND SMALL HAIL COULD ACCOMPANY THE STORMS. IN ADDITION...RAINFALL COULD BE HEAVY ON THOSE DAYS AS WELL. A COUPLE OF NON SEVERE THUNDERSTORMS MAY DEVELOP MONDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. LMZ844>849-071015- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 753 AM EDT SUN JUL 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT HAZARDOUS BOATING AND SWIMMING CONDITIONS ARE EXPECTED THROUGH TONIGHT DUE TO HIGH WINDS AND WAVES. THUNDERSTORMS WILL BECOME NUMEROUS BY TONIGHT. A FEW OF THE STORMS THIS AFTERNOON INTO TONIGHT COULD BE SEVERE. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY HAZARDS. FREQUENT LIGHTNING WILL ALSO BE POSSIBLE. THE MAIN STORM MOTION WILL BE EAST SOUTHEAST AT AROUND 25 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND AGAIN ON SATURDAY. GUSTY WINDS AND SMALL HAIL COULD ACCOMPANY THE STORMS. A COUPLE OF NON SEVERE THUNDERSTORMS MAY DEVELOP MONDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. MJS
In the hours before
Special weather statement, Jul 6, 7:41 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
741 PM EDT SUN JUL 6 2014
MIZ037-038-043-044-050-056-057-064-065-071-072-070045-
ALLEGAN-BARRY-KALAMAZOO-KENT-LAKE-MASON-MUSKEGON-NEWAYGO-OCEANA-
OTTAWA-VAN BUREN-
741 PM EDT SUN JUL 6 2014
...SIGNIFICANT WEATHER ADVISORY...
AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF DEVELOPING THUNDERSTORMS ALONG A LINE EXTENDING FROM
SCOTTVILLE TO FERRY TO HUDSONVILLE...MOVING EAST AT 35 MPH.
THESE STORMS ARE EXPECTED TO EXPAND IN COVERAGE ACROSS THE AREA OVER
THE NEXT HOUR. PENNY SIZE HAIL...WIND GUSTS GREATER THAN 40
MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF MODERATE
DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ALLEGAN... KALAMAZOO... NEWAYGO...
BALDWIN... GRAND RAPIDS... HASTINGS...
PAW PAW... COOPERSVILLE... HUDSONVILLE...
FREMONT... IRONS... SCHOOLCRAFT...
BITELY... PLAINWELL... SPARTA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
&&
LAT...LON 4382 8644 4406 8653 4418 8640 4415 8556
4330 8557 4329 8531 4277 8531 4277 8507
4243 8507 4242 8530 4207 8530 4207 8622
4224 8623 4224 8637 4270 8621 4308 8626
4362 8655
TIME...MOT...LOC 2340Z 276DEG 30KT 4396 8623 4357 8621
4205 8589
NJJSpecial weather statement, Jul 6, 8:56 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
856 PM EDT SUN JUL 6 2014
MIZ045-051-070200-
MECOSTA-MONTCALM-
856 PM EDT SUN JUL 6 2014
...SIGNIFICANT WEATHER ADVISORY...
AT 855 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MORLEY TO PIERSON...
MOVING EAST AT 35 MPH.
PENNY SIZE HAIL...WIND GUSTS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
MORLEY... STANTON... EDMORE...
CORAL... AMBLE... TRUFANT...
LANGSTON... TURK LAKE... ALTONA...
LAKEVIEW... SIDNEY... ENTRICAN...
SIX LAKES... MCBRIDE... FERRIS TWP...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
&&
LAT...LON 4323 8531 4330 8532 4329 8556 4356 8556
4357 8509 4347 8508 4347 8485 4323 8484
TIME...MOT...LOC 0056Z 269DEG 29KT 4348 8552 4331 8545
NJJSpecial weather statement, Jul 6, 9:05 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
905 PM EDT SUN JUL 6 2014
MIZ056-057-064-070200-
ALLEGAN-KENT-OTTAWA-
905 PM EDT SUN JUL 6 2014
...SIGNIFICANT WEATHER ADVISORY...
AT 904 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PORT SHELDON TO
SAUGATUCK...MOVING EAST AT 40 MPH.
PENNY SIZE HAIL...WIND GUSTS GREATER THAN 35 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
HOLLAND... GRAND RAPIDS... BEECHWOOD...
FENNVILLE... HUDSONVILLE... WAYLAND...
OLIVE CENTER... HOLLAND TULIP ARPT... ZEELAND...
HAMILTON... DRENTHE... ALLENDALE...
BAUER... JAMESTOWN... JENISON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
&&
LAT...LON 4259 8623 4264 8624 4264 8623 4270 8621
4300 8623 4299 8555 4256 8555 4256 8624
TIME...MOT...LOC 0105Z 270DEG 35KT 4287 8616 4265 8617
NJJThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:12 PM EDT | Special Marine Warning | GRR | 48 min | |
| Jul 6, 8:56 PM EDT | Special Weather Statement | GRR | Montcalm | 64 min |
| Jul 6, 9:05 PM EDT | Special Weather Statement | GRR | Kent | 55 min |
| Jul 6, 9:28 PM EDT | Severe Thunderstorm Warning | GRR | Isabella, Mecosta, Montcalm | 18 min |
| Jul 6, 9:45 PM EDT | Areal Flood Advisory | GRR | Montcalm | 6 hr |
| Jul 6, 10:21 PM EDT | Areal Flood Advisory | GRR | Kent | 5 hr |
| Jul 6, 10:30 PM EDT | Severe Thunderstorm Warning | GRR | Barry, Ionia, Kent | 45 min |
| Jul 6, 11:16 PM EDT | Special Weather Statement | GRR | Kent | 59 min |
| Jul 6, 11:19 PM EDT | Flash Flood Warning | GRR | Gratiot, Ionia, Kent, Montcalm | 12 hr |
| Jul 6, 11:54 PM EDT | Areal Flood Advisory | GRR | Isabella, Mecosta | 6 hr |
| Jul 6, 11:54 PM EDT | Special Weather Statement | GRR | Clinton, Ionia | 96 min |
| Jul 7, 12:13 AM EDT | Severe Thunderstorm Warning | GRR | Ionia | 32 min |
| Jul 7, 12:21 AM EDT | Severe Thunderstorm Warning | GRR | Clinton | 54 min |
| Jul 7, 12:27 AM EDT | Flash Flood Warning | GRR | Clinton | 12 hr |
| Jul 7, 12:35 AM EDT | Flash Flood Warning | GRR | Isabella, Mecosta, Newaygo | 12 hr |
| Jul 7, 12:55 AM EDT | Special Weather Statement | GRR | Clare, Gratiot, Isabella, Lake, Mecosta, Montcalm and 2 more | 65 min |
| Jul 7, 1:03 AM EDT | Severe Thunderstorm Warning | GRR | Gratiot | 57 min |
| Jul 7, 1:39 AM EDT | Special Weather Statement | GRR | Allegan, Barry, Clinton, Eaton, Ionia, Kent | 66 min |
| Jul 7, 3:03 AM EDT | Special Weather Statement | GRR | Barry, Calhoun, Clinton, Eaton, Ingham, Kalamazoo and 1 more | 87 min |
| Jul 7, 3:42 AM EDT | River Flood Advisory | GRR | Ionia | 8 days |
| Jul 7, 3:42 AM EDT | River Flood Advisory | GRR | Clinton | 13 days |
| Jul 7, 4:22 AM EDT | Special Weather Statement | GRR | Barry, Calhoun, Eaton, Ingham, Jackson, Kalamazoo | 83 min |
| Jul 7, 4:35 AM EDT | Areal Flood Advisory | GRR | Barry, Calhoun, Eaton, Ingham, Jackson, Kalamazoo | 6 hr |
| Jul 7, 5:13 AM EDT | Flash Flood Warning | GRR | Barry, Eaton, Ingham | 12 hr |
| Jul 7, 9:23 AM EDT | River Flood Warning | GRR | Gratiot | 41 hr |
| Jul 7, 11:01 AM EDT | Areal Flood Warning | GRR | Gratiot, Ionia, Montcalm | 24 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.